I got a flu vaccine 4 days ago and yesterday woke up in pain. Could this all be a side effect of the flu shot?
Yesterday I woke up with an aching pain in my right thigh and right buttock, the same aching pain in my left forearm right under my elbow, and in both shoulders. I am also feeling very weak. I still have these pains today. I am 29 years old, and have never had any kind of negative reaction to a vaccine before. The site of the shot does not hurt at all anymore. Could all this be a side effect of the shot?
Although I doubt that the pain you are having is due to the flu vaccine, I recommend that you schedule an appointment with your primary care physician. The flu vaccine does have a few common side effects, but these typically occur within the first 24 hours after receiving the shot. The most common side effect that people have is pain at the site of injection. This is something that you would have noticed the same evening that you received a shot, or at the latest the next day. It does not sound like you are having symptoms of the site of injection. In addition, some people develop low grade fevers, chills, and some muscle pains. However, these almost always occur within the first 24 hours after receiving the shot and they go away by the end of 48 hours. The symptoms that you are having now could be due to another viral illness that you are getting and that is unrelated to the flu vaccine. I would suggest that you schedule an appointment with your primary care physician. You can discuss your symptoms, and your doctor can perform a physical exam to determine what is going on. More rare side effects of this flu vaccine such as Guillian Barre syndrome should be ruled out while you are at your doctors. Good luck.